Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Albany, NY

August 18, 2015Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2015, 3:33 PM EDT for Dutchess County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 3:33 PM EDT (19:33 UTC)
Expired
Aug 18, 2015, 3:57 PM EDT
In force
24 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dutchess County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS51 KALY 181933
SVRALY
NYC027-182030-
/O.NEW.KALY.SV.W.0076.150818T1933Z-150818T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 430 PM EDT

* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
  VALLEY...OR 8 MILES NORTHEAST OF POUGHKEEPSIE...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MILLBROOK AROUND 345 PM EDT.
  STANFORDVILLE AROUND 350 PM EDT.
  AMENIA AROUND 405 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
PLAINS...ARTHURSBURG...COLONIAL HEIGHTS...MOORES MILL...HAVILAND...
MABBETTSVILLE...CLOVE...MACDONNELL HEIGHTS...NETHERWOOD AND TIMOTHY
HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4158 7372 4177 7394 4201 7382 4184 7356
TIME...MOT...LOC 1932Z 224DEG 21KT 4180 7382 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS
2 follow-up statements
014 
WWUS51 KALY 181947
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE AUG 18 2015

NYC027-182030-
/O.CON.KALY.SV.W.0076.000000T0000Z-150818T2030Z/
DUTCHESS NY-
347 PM EDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL DUTCHESS COUNTY...

AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STANFORDVILLE...OR 10 MILES SOUTHEAST OF RHINEBECK...MOVING NORTHEAST
AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MILLBROOK AROUND 405 PM EDT.
  STANFORDVILLE AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
PLAINS...MOORES MILL...MABBETTSVILLE...NETHERWOOD...CAMBY...
VERBANK...SHUNPIKE...LITTLEREST...MILLBROOK HEIGHTS AND SALT POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4165 7369 4180 7390 4201 7382 4184 7356
TIME...MOT...LOC 1947Z 221DEG 7KT 4182 7378 

HAIL...<.75IN
WIND...60MPH
 
$$

NAS
399 
WWUS51 KALY 181957
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE AUG 18 2015

NYC027-182007-
/O.CAN.KALY.SV.W.0076.000000T0000Z-150818T2030Z/
DUTCHESS NY-
357 PM EDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUTCHESS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4165 7369 4180 7390 4201 7382 4184 7356
TIME...MOT...LOC 1956Z 224DEG 21KT 4186 7372 

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:33 PM EDT, 2 hours earlier.

Area forecast discussion, Aug 18, 1:33 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT TUE AUG 18 2015

.SYNOPSIS...
HIGH PRESSURE OVERHEAD WILL BRING VERY WARM
TEMPERATURES AND HUMID WEATHER THROUGH THURSDAY. A WEAKENING COLD
FRONT WILL TRIGGER A FEW SHOWERS OR THUNDERSTORMS LATER TODAY. A
STRONG COLD FRONT WILL LIKELY PRODUCE SHOWERS AND THUNDERSTORMS BY
THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 115 PM...PARTLY SUNNY OVER THE HIGHER TERRAIN WITH ISOLATED
SHOWERS/TSTMS...AND MOSTLY SUNNY WITH NO SHOWERS YET OVER THE
HUDSON VALLEY. HAVE FORECAST CONVECTIVE CLOUDS TO INCREASE TO
PARTLY SUNNY IN ALL AREAS WITH ISOLATED TO SCATTERED SHOWERS. TEMP
FORECASTSREMAIN THE SAME.

PREVIOUS DISCUSSION...
12Z SOUNDINGS SHOW SIMILAR INSTABILITY TO YESTERDAY...MAYBE JUST
A LITTLE MORE...BUT STILL QUITE DRY THROUGH A DEEP LAYER.
BUT...JUST A LITTLE MORE MOISTURE AND ISTABILITY THAN
YESTERDAY...SO SOME CONVECTIVE CLOUDS SHOULD FORM IN AREAS OF THE
EASTERN CATSKILLS AND SOUTHERN ADIRONDACKS ONCE CONVECTIVE
TEMPERATURES IN THE MID TO UPPER 80S ARE REACHED. SOME ISOLATED
SHOWERS AND THUNDERSTORMS SHOULD FORM THIS AFTERNOON BUT QUITE
WARM ALOFT...WHICH SHOULD LIMIT COVERAGE AND LIMIT THE DEPTH OF
UPDRAFTS. NO SEVERE WEATHER IS EXPECTED...BUT AS MOISTURE AND
INSTABILITY INCREASES MORE IN WESTERN AREAS...WILL HAVE TO WATCH
FOR A STRONG STORM OR TWO IN WESTERN AREAS LATER THIS AFTERNOON
AND EVENING. JUST SOME MINOR ADJUSTMENTS TO THE FORECAST THROUGH
THIS AFTERNOON FOR TIMING OF CONVECTION...CLOUD COVER AND FOR
TEMPERATURE TRENDS. TEMPERATURES AROUND 90 TO MID 90S...80S IN
HIGHER TERRAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...WITH THIS BOUNDARY STILL LIMPING INTO OUR REGION WE KEPT LOW CHANCES
FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS...DISSIPATING OVERNIGHT.
IT WILL BE YET ANOTHER MUGGY WITH LOWS IN THE 60S...UPPER 60S LOCALLY
IN AND AROUND THE CAPITAL REGION.

WEDNESDAY...AS THIS COLD FRONT "WASHES" OUT...MID LEVEL HEIGHTS WILL RISE
ONCE MORE...AS THE MID LEVEL CAP IS RE-ESTABLISHED. THIS SHOULD PUT MORE OF
THE BRAKES ON CONVECTION. STILL...THERE COULD BE A LINGERING BOUNDARY (THE OLD
COLD FRONT) WHICH COULD BE JUST ENOUGH OF A FOCUS FOR WIDELY SCATTERED SHOWERS
OR A STRAY THUNDERSTORMS. FOR NOW...JUST INCLUDED SLIGHT CHANCE POPS (20)
FOR WEDNESDAY. IT WILL BE STILL BE HOT AND RATHER HUMID WITH HIGHS
85 TO 90 IN THE VALLEYS...80 TO 85 HIGHER TERRAIN. DEWPOINTS WILL REMAIN
ELEVATED IN THE 65-70 RANGE.

WEDNESDAY NIGHT WE KEPT SLIGHT CHANCES FOR EVENING THUNDERSTORMS AND
OVERNIGHT SHOWERS GOING. LOWS 65 TO 70.

BY THURSDAY...A STRONGER COLD FRONT WILL BEGIN TO ADVANCE TO OUR AREA FROM
THE WEST. GUIDANCE HAS BEEN SLOWING THIS FRONT DOWN FOR A COUPLE OF RUNS...
SO ITS CONCEIVABLE MUCH OF THE DAY WILL ACTUALLY BE RAINFREE. A STRONGER
SOUTH TO SOUTHEAST BREEZE WILL NEVERTHELESS PRODUCE MORE LOW AND MID
LEVEL CLOUDINESS HOLDING TEMPERATURES DOWN A LITTLE. IT WILL BE HUMID WITH
HIGHS LOWER TO MID 80S IN THE VALLEYS...CLOSER TO 80 HIGHER TERRAIN.
WE START OUT WITH SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE
MORNING...INCREASING POPS TO 40 PERCENT.

BY THURSDAY NIGHT THE FRONT LOOKS CLOSE ENOUGH PRODUCE MORE NUMEROUS SHOWERS
AND THUNDERSTORMS. PWATS LOOK TO SURGE TO AROUND TWO INCHES BY THEN. THIS
COULD MEAN SLOW MOVING THUNDERSTORMS CONTAINING HEAVY DOWNPOURS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM FORECAST PERIOD FROM FRIDAY THROUGH MONDAY LOOKS TO BE
MAINLY UNSETTLED WITH TEMPERATURES NEAR NORMAL.

ON FRIDAY EXPECT SHOWERS AND THUNDERSTORMS TO BE FAIRLY WIDESPREAD
WITH THE HIGHEST POPS SOUTHEAST AND THE LOWEST POPS NORTHWEST. A
SLOW MOVING FRONTAL BOUNDARY WILL BE WORKING ITS WAY SLOWLY FROM
WEST TO EAST ACROSS THE FA ON FRIDAY. ML MUCAPES OF 500-1200 J/KG
WILL BE IN PLACE ON FRIDAY AFTERNOON WHICH GIVEN THE LIFTING FROM
THE FRONTAL BOUNDARY SHOULD BE ENOUGH TO GENERATE AT LEAST SCATTERED
CONVECTION. HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE MID 70S TO
LOWER 80S.

FOR SATURDAY AND SUNDAY EXPECT VARIABLE CLOUDS ALONG WITH A SLIGHT
CHANCE TO CHANCE OF SHOWERS WITH THE HIGHEST POPS ACROSS THE
SOUTHEAST ZONES. THE FRONTAL BOUNDARY WILL BE STALLED JUST TO OUR
SOUTHEAST ON SATURDAY AND SLIDE OFFSHORE ON SUNDAY. LOWS FRIDAY
NIGHT WILL BE IN THE MID 50S TO MID 60S WITH HIGHS ON SATURDAY IN
THE MID 70S TO LOWER 80S. LOWS SATURDAY NIGHT ARE EXPECTED TO BE IN
THE MID 50S TO MID 60S WITH HIGHS ON SUNDAY IN THE UPPER 70S TO MID
80S.

MONDAY ALSO LOOKS UNSETTLED AS A COLD FRONT MOVES EAST FROM WESTERN
NEW YORK MONDAY MORNING. ML MUCAPES RISE TO 500-1500 J/KG MONDAY
AFTERNOON. SO HAVE THUNDER MENTIONED IN THE GRIDS. EXPECT LOWS
SUNDAY NIGHT TO BE IN THE UPPER 50S TO MID 60S WITH HIGHS ON MONDAY
IN THE UPPER 70S TO MID 80S.

OVERALL FOR THE LONG TERM PERIOD FROM FRIDAY THROUGH MONDAY EXPECT
TEMPERATURES TO BE NEAR NORMAL WITH PRECIPITATION ABOVE NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...

VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE REGION. ONE THUNDERSTORM
NEAR THE HELDERBERGS IS DISSIPATING AND WILL CARRY VCSH THIS
AFTERNOON AT KALB. BASED ON RADAR AND SATELLITE TRENDS...NEW SHOWERS
COULD DEVELOP OFF THE HELDERBERGS. THERE ARE ALSO SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOPING IN THE BERKSHIRES AND OFF THE
SOUTHERN ADIRONDACKS THAT COULD APPROACH KPSF AND KGFL THIS
AFTERNOON...SO CARRYING VCSH THERE AND WILL AMEND TO VCTS IF
THUNDERSTORMS APPROACH.  SOME ISOLATED SHOWERS ALSO NEAR THE EASTERN
CATSKILLS AND TACONICS...SO VCSH AT KPOU AND CAN AMEND IF
THUNDERSTORMS TRACK TOWARD THE AIRPORT. DUE TO DRY AIR ALOFT...THE
UPDRAFTS ARE NOT AS TALL AS THEY COULD BE...AND NOT ALL THE
CONVECTION IS PRODUCING LIGHTNING...SO AGAIN...WILL KEEP AN EYE ON
RADAR AND AMEND FOR VCTS OR FOR -TSRA IF LIGHTNING DETECTION SHOWS
LIGHTNING APPROACHING THE AIRPORTS.

SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING...AND LINGERING
LOW LEVEL MOISTURE SHOULD SUPPORT SOME FOG AND LOW CLOUD DEVELOPMENT
AFTER MIDNIGHT.  LOWERING VISIBLITIES TO MVFR/IFR AND INDICATING
SOME LOW CEILINGS AT KPSF AND KGFL. BY 13Z-14Z...ALL TAF SITES
SHOULD RETURN TO VFR.

LIGHT SOUTH WINDS AT LESS THAN 10 KT THROUGH THIS EVENING...THEN
NEARLY CALM TONIGHT. SOUTH AGAIN AT LESS THAN 1O KT TOMORROW.

LIGHT AND VARIABLE WINDS WILL THEN INCREASE TO SOUTHERLY AFTER THIS
MORNING BETWEEN 5 TO 10 KNOTS. WINDS WILL THEN BECOME LIGHT AND
VARIABLE AGAIN THIS EVENING.

OUTLOOK...

WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF
SHRA...TSRA.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
FRIDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
IT WILL ANOTHER HOT AND HUMID ONE TODAY. TODAY THERE WILL BE
WEAKENING COLD FRONT APPROACHING OUR REGION WHICH SHOULD TRIGGER
A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.

RELATIVE HUMIDITY VALUES WILL REMAIN RATHER ELEVATED GENERALLY
AVERAGING AROUND 50 PERCENT THIS AFTERNOON.

EXPECT A FULLY RECOVERY TONIGHT WITH ANY LINGERING SHOWERS AND
THUNDERSTORMS ENDING.

WEDNESDAY WILL BE A REPEAT OF TUESDAY EXCEPT THUNDERSTORM COVERAGE
SHOULD EVEN MORE ISOLATED.

A STRONGER COLD FRONT SHOULD PRODUCE MORE NUMEROUS SHOWERS AND
THUNDERSTORMS BY LATE THURSDAY OR THURSDAY NIGHT...LINGERING INTO FRIDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT SEVERAL DAYS IN THE
ALY HYDRO SERVICE AREA.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON.
NO ORGANIZED CONVECTION IS EXPECTED BUT SINCE STORMS WILL BE SLOW MOVING
AND PWATS ARE FAIRLY HIGH AROUND 1.5 INCHES...ANY STORM WILL
BE CAPABLE OF PUTTING DOWN AN INCH OR TWO OF RAIN IN A FEW SPOTS. HOWEVER...
AVERAGE BASIN RAINFALL WILL BE UNDER A QUARTER OF AN INCH...AND NO
RESPONSES ARE EXPECTED ON RIVERS AND STREAMS.

WEDNESDAY LOOKS A LITTLE UNSETTLED WITH ONLY ISOLATED COVERAGE OF
SHOWERS AND THUNDERSTORMS EXPECTED.

A STRONGER COLD FRONT AND BETTER DYNAMICS ALOFT WILL PRODUCE MORE
NUMEROUS SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY.
THERE IS POTENTIAL FOR THESE SHOWERS AND THUNDERSTORMS TO CONTAIN
HEAVY RAINFALL...ENOUGH TO AT LEAST PRODUCE SOME SIGNIFICANT
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/GJM/NAS
SHORT TERM...HWJIV
LONG TERM...11
AVIATION...NAS
FIRE WEATHER...HWJIV/NAS
HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Aug 18, 5:14 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
514 AM EDT TUE AUG 18 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
514 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DOES FORM WILL
MOVE SLOWLY FROM WEST TO EAST AT ONLY AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO FRIDAY.
SOME OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL
WHICH COULD RESULT IN PONDING OF WATER IN AREAS OF POOR
DRAINAGE.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 1:47 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT TUE AUG 18 2015

VTZ014-015-181845-
EASTERN WINDHAM-WESTERN WINDHAM-
147 PM EDT TUE AUG 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WINDHAM COUNTY...

AT 146 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEWFANE...OR
7 MILES SOUTHWEST OF TOWNSHEND. THE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...TOWNSHEND...HINSDALE...CHESTERFIELD...WILMINGTON...
NEWFANE...GUILFORD CENTER...WEST WARDSBORO...WINDHAM...GUILFORD...
DOVER...MARLBORO...JAMAICA...WARDSBORO...HALIFAX...GRAFTON...
BROOKLINE...JACKSONVILLE...DUMMERSTON CENTER AND RAWSONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4274 7288 4319 7285 4319 7258 4288 7255
      4285 7256 4284 7255 4273 7253
TIME...MOT...LOC 1746Z 258DEG 4KT 4295 7272

NAS
Special weather statement, Aug 18, 2:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
222 PM EDT TUE AUG 18 2015

NYZ058-059-181915-
WESTERN GREENE-EASTERN GREENE-
222 PM EDT TUE AUG 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE
COUNTY...

AT 221 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NORTH-SOUTH
LAKE CAMPGROUND...OR 9 MILES NORTHEAST OF HUNTER...MOVING EAST AT 10
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTER...NORTH-SOUTH LAKE CAMPGROUND...CAIRO...TANNERSVILLE...
MAPLECREST...HERVEY STREET...FREEHOLD...LAKES MILLS BRIDGE...BEECHER
CORNERS...KISKATOM...HENSONVILLE...DURSO CORNER...BROOKSBURG...ELKA
PARK...ROUND TOP...SURPRISE...ACRA...SOUTH CAIRO...LAWRENCEVILLE AND
GAYHEAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4216 7434 4234 7421 4241 7389 4221 7390
      4214 7415
TIME...MOT...LOC 1821Z 258DEG 8KT 4227 7404

NAS
Special weather statement, Aug 18, 2:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT TUE AUG 18 2015

NYZ064>066-181945-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
240 PM EDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUTCHESS COUNTY...

AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWBURGH...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...BEACON...WAPPINGERS FALLS...FISHKILL...MILLBROOK...RED
OAKS MILL...MARLBORO...HOPEWELL JUNCTION...MYERS CORNER...EAST
FISHKILL...BEEKMAN...WICCOPEE...ARTHURSBURG...HILLSIDE LAKE...NEW
HAMBURG...RUDCO...FREEDOM PLAINS...FISHKILL PLAINS...DUTCHESS
JUNCTION AND STONECO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4145 7400 4152 7400 4157 7396 4159 7395
      4158 7405 4160 7406 4179 7369 4152 7366
      4149 7393 4144 7398
TIME...MOT...LOC 1839Z 235DEG 14KT 4153 7401

NAS
Special weather statement, Aug 18, 2:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT TUE AUG 18 2015

NYZ032-033-038-182000-
NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
255 PM EDT TUE AUG 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...

AT 254 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER TRENTON
FALLS...OR 12 MILES NORTH OF UTICA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OHIO...NEWPORT...POLAND...COLD BROOK...NORTHWOOD...RUSSIA...NORWAY...
WINDFALL...MARTIN CORNERS...BULL HILL...MOUNTAIN HOME...BLACK CREEK
RESERVOIR...GRANT...WILMURT CORNERS...IRISH SETTLEMENT...ATWELL...
HERKIMER LANDING...BAKER CORNERS...HURRICANE AND PARDEEVILLE CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4347 7509
      4367 7471 4342 7452 4309 7517 4310 7518
TIME...MOT...LOC 1854Z 232DEG 16KT 4328 7516

NAS
Special weather statement, Aug 18, 3:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT TUE AUG 18 2015

NYZ039-040-082-182015-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-
314 PM EDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND
WESTERN FULTON COUNTIES...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. JOHNSVILLE...OR 9
MILES EAST OF LITTLE FALLS...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DOLGEVILLE...ST. JOHNSVILLE...STRATFORD...CAROGA LAKE...CAROGA LAKE
PUBLIC CAMPGROUND...OPPENHEIM...BOWLERS CORNERS...BLEECKER CENTER...
FICAL CORNERS...INGHAM MILLS...EMMONSBURG...SAINT JOHNSVILLE...
DEMPSTER CORNERS...PHIPPS CORNERS...LINDSLEY CORNERS...STEWART
LANDING...BRADTVILLE...CANADA LAKE...MIDDLE SPRITE AND WHEELERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4311 7477 4313 7473 4314 7474 4315 7471
      4316 7472 4325 7460 4323 7454 4323 7445
      4315 7433 4295 7465 4302 7475 4303 7474
      4304 7476 4307 7477
TIME...MOT...LOC 1913Z 225DEG 8KT 4307 7467

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:22 PM EDTSpecial Weather StatementALYGreene53 min
Aug 18, 2:40 PM EDTSpecial Weather StatementALYDutchess65 min
Aug 18, 2:55 PM EDTSpecial Weather StatementALYHerkimer65 min
Aug 18, 3:14 PM EDTSpecial Weather StatementALYFulton61 min
Aug 18, 3:28 PM EDTAreal Flood AdvisoryALYGreene3 hr
Aug 18, 4:00 PM EDTSpecial Weather StatementALYDutchess60 min
Aug 18, 5:07 PM EDTSpecial Weather StatementALYSchoharie38 min
Aug 18, 5:53 PM EDTSpecial Weather StatementALYMontgomery52 min
Aug 18, 6:33 PM EDTAreal Flood AdvisoryALYFulton3 hr
Aug 18, 6:52 PM EDTSpecial Weather StatementALYHerkimer38 min
Aug 18, 7:33 PM EDTAreal Flood AdvisoryALYHerkimer3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.